# SDR 03IN170035

- Difficulty date: June 21, 2003
- Submitted: July 2, 2003
- Operation: General aviation
- Aircraft: N507JP
- Make and model: Gulstm 500S
- Aircraft serial: 3262
- Aircraft time: 5,468 hours
- Engine: Lyc AEIO540L1B5
- Engine time: 5,468 hours
- Propeller: Hartzl HCC3YR2
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder Head
- Part number: LW13535
- Part serial: 430131
- Condition: Departed
- Location: Rt Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y, E, K
- Precautionary procedure: E

## Discrepancy

A/C EXPERIENCED ENG PROBLEMS APPROX 2 MINUTES AFTER INITIATING DESCENT FROM 11,500.   PILOT NOTICED VIBRATION, OBSERVED RT ENG FUEL FLOW FLUCTUATING.  ENRICHED FUEL MIXTURES AND TURNED ON FUEL PUMPS.  VIBR CONTINUED, PILOT MOVED RT THROTTLE BACK, THEN UP TO CONFIRM PROBLEM WAS WITH RT ENG.  AT THIS TIME, VIBR WORSENED FOLLOWED BY LOUD THUMP AND LARGE BANG.  PASSENGER WITNESSED PARTS FLYING OFF RT ENG.  PILOT NOTICED  GUAGES FOR RT ENG GO TO ZERO AND THEN FEATHERED, SHUT DOWN ENG, ELECTED TO CONTINUE WHERE HE LANDED SAFELY.  INSP REVIELED THAT NR 5 CYL HAD SEPARATED FROM ENG CASE CAUSING DAMAGE TO ENG COWLING AND RT WING LE.  CYL DID STAY WITH A/C.  ENG HAD 6 NEWLY O/H CYL INSTALLED 10 FLIGHT HOURS EARLIER.
